| Model Number |
8900 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/09/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(6).Device evaluated by mfr: the product was returned to boston scientific for analysis.Returned product consisted of an ffr comet pressure wire connected to the occ cable.The tip, device shaft, sensor port and the coefficient values were examined for damage or any irregularities.The wire showed a kink located 176.5cm from the tip.The tip showed bending.There was peeling of the coating at the 176.5cm location.The occ handle was connected to the ffr link to verify the signal strength.The signal was present and showed green lights as designed.The occ handle was then connected to the bench top testing equipment and the wire was inserted into the pressure chamber.The pressure was increased to verify the sensor was indeed reacting to the pressure increases and decreases.The pressure sensor functioned as designed.The coefficient values were confirmed to be programmed.The occ handle was again connected to the ffr link.The device was then connected to the polaris (ilab) test equipment via bluetooth signal.The wire communicated to the polaris system and zeroed as designed.With the wire inserted into the test pressure chamber, the wire transferred a pressure waveform to the polaris which indicates a functioning wire.The wire was removed from the occ handle with no issues.The sensor port showed no residue of body fluids.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.
Event or Problem Description
It was reported that difficulty crossing a lesion occurred.The 75% stenosed target lesion was located in the severely calcified and severely tortuous atrioventricular branch.A comet pressure guidewire was advanced but was unable to cross the lesion.Therefore, the ffr measurement was stopped.It was noted that the treatment will be performed at a later date.No patient complications were reported in relation to this event.However, device returned and analysis revealed peeled coating.